Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 1, 2016, 12:06 PM CDT for Hockley County, Lubbock County, Texas. It was in force for 114 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 12:06 PM CDT (17:06 UTC)
- Expired
- Jun 1, 2016, 2:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hockley County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 20 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 12:16 PM CDT | FLOOD | 4 Sw Lubbock, TX | YARD FLOODED BY INTENSE RAIN. STILL RAINING AT THE TIME OF THE REPORT. 3.22 INCHES MEASURED IN THE LAST 2 HOURS. 2.92 INCHES FELL IN THE PAST HOUR. |
| Jun 1, 12:16 PM CDT | HEAVY RAIN 3.29 | 4 Sw Lubbock, TX | YARD FLOODED BY INTENSE RAIN. STILL RAINING AT THE TIME OF THE REPORT. 3.22 INCHES MEASURED IN THE LAST 2 HOURS. 2.92 INCHES FELL IN THE PAST HOUR. |
| Jun 1, 12:27 PM CDT | FLASH FLOOD | 6 W Lubbock, TX | WATER RAPIDLY FLOWING OVER FRANKFORD AVENUE INTO THE GOLF COURSE BETWEEN 19TH AND 34TH STREET. ROAD IS NEARLY IMPASSABLE. |
| Jun 1, 12:30 PM CDT | FLASH FLOOD | 4 Sw Lubbock, TX | SEVERAL VEHICLES FLOODED IN AND AROUND THE WALMART ON SOUTH LOOP 289 AND QUAKER AVENUE. 2 TO 4 FEET OF WATER IN THE PARKING LOT NEAR APPLEBEES. |
| Jun 1, 12:55 PM CDT | HEAVY RAIN 5 | 4 Sw Lubbock, TX | EVENT RAIN TOTAL TO THIS POINT NEAR CHICAGO AVENUE AND 42ND STREET. KNEE DEEP WATER IN THE BACKYARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WGUS54 KLUB 011706 FFWLUB TXC219-303-011900- /O.NEW.KLUB.FF.W.0005.160601T1706Z-160601T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1206 PM CDT WED JUN 1 2016 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN LUBBOCK COUNTY IN NORTHWESTERN TEXAS... EASTERN HOCKLEY COUNTY IN NORTHWESTERN TEXAS... * UNTIL 200 PM CDT * AT 1203 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED HEAVY RAIN FALLING ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING. AN AUTOMATED GAUGE IN WEST LUBBOCK SHOWED 2.35 INCHES IN THE LAST HOUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LUBBOCK...WOLFFORTH...SHALLOWATER...LUBBOCK SOUTH PLAINS MALL...REESE CENTER AMD SMYER. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3340 10188 3340 10216 3382 10218 3381 10192 $$ LIPE
2 follow-up statements
169 WGUS74 KLUB 011718 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1218 PM CDT WED JUN 1 2016 TXC219-303-011900- /O.CON.KLUB.FF.W.0005.000000T0000Z-160601T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUBBOCK TX-HOCKLEY TX- 1218 PM CDT WED JUN 1 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR WESTERN LUBBOCK AND EASTERN HOCKLEY COUNTIES... AT 1215 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT HEAVY RAIN WAS FALLING OVER THE AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING. AN AUTOMATED GAUGE NEAR THE WEST LOOP AND MARTHA SHARP FREEWAY SHOWED 2.8 INCHES OF RAIN IN THE LAST HOUR. RADAR SHOWS THE HEAVIEST RAINFALL RATES ARE NOW NEAR THE SOUTH PLAINS MALL IN SOUTHWEST LUBBOCK. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LUBBOCK...WOLFFORTH...SHALLOWATER...LUBBOCK SOUTH PLAINS MALL...REESE CENTER...AND SMYER. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3340 10188 3340 10216 3382 10218 3381 10192 $$ LIPE
960 WGUS74 KLUB 011854 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 154 PM CDT WED JUN 1 2016 TXC219-303-011902- /O.EXP.KLUB.FF.W.0005.000000T0000Z-160601T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUBBOCK TX-HOCKLEY TX- 154 PM CDT WED JUN 1 2016 ...THE FLASH FLOOD WARNING FOR WESTERN LUBBOCK AND EASTERN HOCKLEY COUNTIES WILL EXPIRE AT 200 PM CDT... THE HEAVY RAIN HAS ENDED...BUT EXTENSIVE FLOODING CONTINUES. THE FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3340 10188 3340 10216 3382 10218 3381 10192 $$ LIPE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:34 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 6:34 AM CDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 634 AM CDT WED JUN 1 2016 .AVIATION... There is a good chance of MVFR ceilings through much of the TAF period as well as showers and a few thunderstorms (the latter mainly afternoon to evening hours) as an upper level trough moves overhead and interacts with low to mid level moisture in place across the region. && .PREV DISCUSSION... /issued 328 AM CDT WED JUN 1 2016/ SHORT TERM... Radar trends showing remaining precipitation, in general, on a downward trend in line with hi-res short term models. Focus will then shift to precipitation chances for today and tonight. The center of the upper low that has been one of the important factors in the precipitation development the last 12 to 24 hours is centered over northern Sonora early this morning. This low will move to northern Chihuahua by late day, then opening up some as moves to the Big Bend and southwest Texas overnight. At the surface a northeast flow will develop today in response to both high pressure building into the central plains and weak cyclogenesis south of the Rio Grande. This should limit low level convergence with the potential for only very subtle low level forcing. This means precipitation today will be a combination of mid to upper level forcing as the low and associated jet streak move toward the region and a gradual destabilization of the air mass in place across the forecast area. However, cool air moving in with the northeasterly surface flow and abundant cloud cover will limit upward potential for temperatures, and thus magnitude of instability. Model progs suggesting afternoon MLCAPE values of 500-1000 J/kg which will be enough to generate convection given weak cap and synoptic scale forcing but will also limit severe potential. PWATs progged near 1.25 inches are pretty typical for this time of year, but potential for some slowly moving storms suggests possibility of localized heavy rainfall. Hard at this time to see a focus for precipitation. Majority of the guidance slightly favors southern half of the forecast area, although of note are the WRF-NAM and TTU-WRF that tend to favor the north. Movement of storms should favor west to east initially, but as the low approaches tonight and upper flow backs from south to east will see a tendency for storms, particulary those across the northern half of the area, to move east to west. LONG TERM... No large changes were introduced with this forecast package. Aforementioned upper low is still favored to lose its phasing with a northern stream trough and stall over the Hill Country by Thursday evening. PWAT axis will have shifted well to our east by this time, however enough lingering moisture northwest of this low combined with diurnal destabilization could easily enhance one final round of storms over much of the region on Thursday. Thereafter, increasing subsidence and drying ahead of stout upper ridging in the Desert SW will nudge eastward and serve to dry out the brunt of the forecast area on Friday. The exception to this is our southeast zones nearest the upper low and the back edge of its moist layer. Thereafter, the upper flow trends more northeasterly south of a zonal extension of the upper ridge poised to our west. There is still some opportunity for this flow to buckle more northwesterly by late in the weekend through early next week which may direct a conditional threat of storms our way from the Raton Mesa, but the model spectrum is not in agreement with this scenario at present time. High temps will easily rebound near seasonal norms in the wake of the upper low/trough. && .LUB Watches/Warnings/Advisories... None. && 07/93/07
Hazardous weather outlook, Jun 1, 11:26 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT WED JUN 1 2016 TXZ021>044-021630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT OCCASIONAL HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE SOUTH PLAINS AND SOUTHWEST PANHANDLE. MEANWHILE...A FRONTAL BOUNDARY STALLED ACROSS THE SOUTHEASTERN PANHANDLE AND NORTHERN ROLLING PLAINS MAY PROVIDE A FOCUS FOR MORE CONCENTRATED HEAVY RAINFALL THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 21 min |
| Jun 1, 10:56 AM CDT | Areal Flood Advisory | LUB | Lubbock | 109 min |
| Jun 1, 11:38 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more | 112 min |
| Jun 1, 12:34 PM CDT | Flash Flood Warning | LUB | Lubbock | 86 min |
| Jun 1, 1:27 PM CDT | Areal Flood Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 2 more | 3 hr |
| Jun 1, 2:02 PM CDT | Areal Flood Warning | LUB | Crosby, Hale, Lubbock | 4 hr |
| Jun 1, 2:50 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Lamb | 115 min |
| Jun 1, 2:51 PM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Crosby and 10 more | 11 hr |
| Jun 1, 3:38 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Parmer, Swisher | 112 min |
| Jun 1, 3:55 PM CDT | Areal Flood Advisory | LUB | Briscoe, Crosby, Dickens, Floyd, Hall, Motley and 1 more | 2 hr |
| Jun 1, 5:33 PM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Childress, Cottle, Floyd, Hall and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.